Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 464, NWS Atlanta, GA

December 9, 2009Crisp County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 7:08 AM EST for Crisp County, Wilcox County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2009, 7:08 AM EST (12:08 UTC)
Expired
Dec 9, 2009, 8:00 AM EST
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Crisp County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 88 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 4:32 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 091208
SVRFFC
GAC081-315-091300-
/O.NEW.KFFC.SV.W.0464.091209T1208Z-091209T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 AM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRISP COUNTY IN CENTRAL GEORGIA
  WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 800 AM EST

* AT 707 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CORDELE...MOVING
  EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARABI...PITTS...ROCHELLE AND ABBEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR CENTRAL GEORGIA.

&&

LAT...LON 3183 8387 3184 8392 3202 8392 3202 8361
      3205 8361 3207 8331 3195 8327 3192 8321
      3188 8321 3187 8318 3185 8318 3183 8324
      3185 8360 3181 8360 3180 8383
TIME...MOT...LOC 1208Z 255DEG 43KT 3191 8384

$$
1 follow-up statement
000 
WWUS52 KFFC 091241
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 AM EST WED DEC 9 2009

GAC081-091249-
/O.CAN.KFFC.SV.W.0464.000000T0000Z-091209T1300Z/
CRISP GA-
741 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR CRISP COUNTY IS CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS IS MOVING OUT OF CRISP COUNTY. 
MODERATE TO HEAVY RAIN WILL CONTINUE...WITH GUSTY WINDS UP TO 
40 MPH.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR CENTRAL GEORGIA.

LAT...LON 3185 8360 3204 8361 3205 8360 3207 8331
      3195 8327 3192 8321 3188 8321 3187 8318
      3185 8318 3183 8328
TIME...MOT...LOC 1239Z 255DEG 43KT 3200 8342

$$

GAC315-091300-
/O.CON.KFFC.SV.W.0464.000000T0000Z-091209T1300Z/
WILCOX GA-
741 AM EST WED DEC 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EST
FOR WILCOX COUNTY...

AT 738 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH...LOCATED FROM NORTHEAST THROUGH SOUTHWEST OF ROCHELLE...
MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTIOCH
CHURCH...ABBEVILLE AND BROWNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR CENTRAL GEORGIA.

&&

LAT...LON 3185 8360 3204 8361 3205 8360 3207 8331
      3195 8327 3192 8321 3188 8321 3187 8318
      3185 8318 3183 8328
TIME...MOT...LOC 1239Z 255DEG 43KT 3200 8342

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 6:39 AM EST, 29 minutes earlier.

Area forecast discussion, Dec 9, 6:39 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 AM EST WED DEC 9 2009

.UPDATE...
UPDATED AGAIN TO REMOVE A FEW MORE COUNTIES FROM THE TORNADO WATCH

&&

PREV DISCUSSION... /ISSUED 452 AM EST WED DEC 9 2009/

SHORT TERM /TODAY THROUGH FRIDAY/...
CURRENT RADAR LOOP SHOWS SEVERE WEATHER SYSTEM MOVING RAPIDLY ACROSS
AL AND INTO GA THIS MORNING. THE STRONGEST STORMS WILL BE MOVING
INTO W GA OVER THE NEXT 2 HOURS WITH MORE COMING BEHIND THAT OVER
THE NEXT 6 TO 8 HOURS. THIS SYSTEM IS EXPECTED TO SWEEP THROUGH THE
STATE TODAY AND SHOULD BE EAST OF THE CWA BY 00Z THU. THE MAIN LOW
PRESSURE CENTER WITH THIS SYSTEM IS CURRENTLY OVER CENTRAL IL AND IS
EXPECTED TO CONTINUE MOVING NE INTO SRN ONTARIO/SWRN QUEBEC THROUGH
06Z THU. THE WARM FRONT AHEAD OF THIS SYSTEM IS CURRENTLY MOVING
NORTHWARD THROUGH THE STATE USHERING IN SOME VERY WARM AIR. MOST OF
CENTRAL GEORGIA HAS SEEN ALMOST A 20 DEG INCREASE IN TEMPS OVER THE
PAST 4 HOURS. INSTABILITIES ARE ALSO INCREASING IN THE WARM SECTOR
WITH MUCAPES IN THE 400-800 J/KG RANGE AND LIS AROUND -1 TO -3. THE
BIGGEST CONCERN IS STILL THE HIGH SHEAR ENVIRONMENT ESPECIALLY
ACROSS NORTH GA WITH THE 50-80KT LLJ ACROSS MOST OF THAT AREA. LOOKS
LIKE THERE IS NOT MUCH ROTATION WITH THESE STORMS BUT THE POTENTIAL
IS STILL THEIR FOR AN ISOLATED TORNADO. RIGHT NOW THE BIGGEST THREAT
IS VERY STRONG WINDS WITH THE STRONGER THUNDERSTORMS. EXPECTING WIND
SPEEDS IN THE 20 TO 40 KT RANGE AND MAY SEE SOME HIGHER GUST ESPECIALLY
IN THE HIGHER ELEVATIONS OF THE N GA MOUNTAINS. ONCE THIS SYSTEM
MOVES THROUGH THE AREA COOL HIGH PRESSURE BUILDS IN BEHIND THE
FRONT BEGINNING TONIGHT. THIS HIGH PRESSURE RIDGE EVENTUALLY
BECOMES CENTERED OVER N GA BY 18Z FRI BEFORE MOVING OFF INTO THE
MID ATLANTIC SAT AS ANOTHER WAVE MOVES INTO SOUTH AND CENTRAL GA.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS MENTIONED ABOVE...HIGH PRESSURE WILL BE OVER THE STATE FOR THE
BEGINNING OF THE EXTENDED BEFORE MOVING OFF INTO THE MID ATLANTIC
STATES SAT MORNING. THIS RIDGE DOES BEGIN TO SET UP A WEDGE DOWN THE
EASTERN SEABOARD AS THE NEXT WAVE MOVES NORTHWARD OUT OF THE
NORTHERN GULF. THIS WAVE WILL SPREAD RAIN ACROSS THE DEEP SOUTH
BEGINNING FRI AFTERNOON ACROSS SOUTHERN LA SPREADING EASTWARD INTO GA
SAT MORNING...AND CONTINUING THROUGH SUN. THE WEDGE STAYS
ENTRENCHED ACROSS NORTH AND CENTRAL GA THROUGH MONDAY SO IT SHOULD
KEEP THE ATMOSPHERE OVER GA VERY STABLE.

AVIATION...
CEILINGS/VSBYS LIFTING INTO MVFR RANGE OR BETTER BEHIND MAIN AREA OF
RAIN/EMBEDDED STRONG STORMS PUSHING EAST ACROSS THE CWA EARLY THIS
MORNING. EXPECT CONTINUED IMPROVEMENT FROM WEST TO EAST THIS
MORNING...WITH LOW VFR/VFR CONDITIONS MOST TAF SITES BY LATE
MORNING. THINK WE SHOULD BE ABLE TO LIMIT THUNDER THREAT TO MAINLY
CSG/MCN/AHN AFTER 12Z.  BREEZY SOUTH/SOUTHWEST WINDS 10 TO 20 KTS
WITH GUSTS UP TO 30 KTS POSSIBLE THIS MORNING...AHEAD OF FRONT. WEST
TO NORTHWEST WINDS AND STILL QUICK BREEZY THIS AFTERNOON BEHIND
FRONT. WINDS SHOULD DIMINISH AND LOSE THEIR GUSTINESS AFTER 00Z.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  28  54  27  53 /  50   0   0   0  10
ATLANTA         62  27  49  26  49 /  10   0   0   0  10
BLAIRSVILLE     51  27  44  18  42 /  20   0   0   0  10
CARTERSVILLE    66  26  46  22  45 /   0   0   0   0  10
COLUMBUS        68  40  50  33  48 /  30   5   0   0  10
GAINESVILLE     54  28  50  23  44 /  20   0   0   0  10
MACON           71  35  51  30  49 /  60   5   5   0  10
ROME            54  29  48  22  45 /   0   0   0   5  10
PEACHTREE CITY  69  30  48  22  48 /  20   0   0   0  10
VIDALIA         72  39  50  28  50 /  70  30  30   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES...
WILKINSON.

TORNADO WATCH UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CRISP...DOOLY...HANCOCK...
HOUSTON...JONES...PULASKI...SUMTER...TWIGGS...WARREN...
WASHINGTON...WILCOX...WILKINSON.

HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.

&&

01
Hazardous weather outlook, Dec 9, 5:46 AM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 AM EST WED DEC 9 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
546 AM EST WED DEC 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TORNADOES ARE POSSIBLE ACROSS PORTIONS OF EAST GEORGIA
THIS MORNING. STRONG GUSTY WINDS EXPECTED ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA TODAY.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES WILL
CONTINUE TO MOVE NORTHEAST...PULLING A COLD FRONT ACROSS THE
SOUTHEAST U.S. TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL ISOLATED TORNADOES MAINLY ACROSS EAST
GEORGIA THIS MORNING. STRONG GUSTY WINDS ARE EXPECTED ACROSS MUCH
OF NORTH AND CENTRAL GEORGIA THROUGHOUT THE DAY...WITH THE
STRONGEST WINDS EXPECTED ACROSS THE NORTHEAST GEORGIA MOUNTAINS.

.DISCUSSION...
A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES WILL
CONTINUE TO MOVE NORTHEAST...PULLING A COLD FRONT ACROSS
GEORGIA TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
AHEAD OF THE FRONT AND AFFECT MAINLY SOUTH AND EAST GEORGIA TODAY.
SOME OF THE STORMS MAY BE STRONG...PRODUCING DAMAGING WINDS AND
FLOODING RAIN. GUSTY WINDS ARE ALSO EXPECTED BEHIND THE FRONT WITH
WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...AND GUST UP TO 45 MPH
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 9, 6:07 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 AM EST WED DEC 9 2009

GAZ104>106-091130-
607 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CRISP...EASTERN
SUMTER AND DOOLY COUNTIES UNTIL 630 AM EST...

AT 606 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER METHVINS...MOVING EAST AT 70 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
CRISP...EASTERN SUMTER AND DOOLY COUNTIES THROUGH 630 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE
LAMAR...COBB...METHVINS...DESOTO...GEORGIA VETERANS MEMORIAL STATE
PARK...DRAYTON...FLINT RIVER
WMA...CORDELE...DOOLING...BYROMVILLE...LILLY...RICHWOOD...VIENNA...TR
EMONT AND UNADILLA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 6:08 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 AM EST WED DEC 9 2009

GAZ104>106-091130-
608 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CRISP...EASTERN
SUMTER AND DOOLY COUNTIES UNTIL 630 AM EST...

AT 606 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER METHVINS...MOVING EAST AT 50 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
CRISP...EASTERN SUMTER AND DOOLY COUNTIES THROUGH 630 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE
LAMAR...COBB...METHVINS...DESOTO...GEORGIA VETERANS MEMORIAL STATE
PARK...DRAYTON...FLINT RIVER
WMA...CORDELE...DOOLING...BYROMVILLE...LILLY...RICHWOOD...VIENNA...TR
EMONT AND UNADILLA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Dec 9, 6:28 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 AM     TSTM WND DMG     UNION POINT             33.62N 83.08W
12/09/2009                   GREENE             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON LAMB AVENUE.

0548 AM     TSTM WND DMG     BUTLER                  32.56N 84.24W
12/09/2009                   TAYLOR             GA   COUNTY OFFICIAL

            ONE TREE DOWN ALONG HWY 137.

0554 AM     TSTM WND DMG     NORWOOD                 33.46N 82.71W
12/09/2009                   WARREN             GA   COUNTY OFFICIAL

            A FEW TREES DOWN COUNTYWIDE.

&&

GRIFFITH
Local storm report, Dec 9, 6:31 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     TSTM WND DMG     BETHLEHEM               33.94N 83.71W
12/09/2009                   BARROW             GA   COUNTY OFFICIAL

            ONE TREE DOWN NEAR BETHLEHEM.

&&

GRIFFITH
Local storm report, Dec 9, 7:02 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 AM     TSTM WND DMG     ATHENS                  33.96N 83.39W
12/09/2009                   CLARKE             GA   COUNTY OFFICIAL

            TWO TREES DOWN...ONE ON HOUSE. TWO POWERLINES DOWN.

0436 AM     TSTM WND DMG     S NICHOLSON             34.11N 83.43W
12/09/2009                   JACKSON            GA   COUNTY OFFICIAL

            FEW TREES DOWN SOUTH OF NICHOLSON.

0442 AM     TSTM WND DMG     DANIELSVILLE            34.12N 83.22W
12/09/2009                   MADISON            GA   COUNTY OFFICIAL

            FOUR TO FIVE LARGE TREES DOWN AND A FEW POWERLINES DOWN
            SOUTH OF DANIELSVILLE.

0442 AM     TSTM WND DMG     3 SW ATHENS             33.92N 83.43W
12/09/2009                   OCONEE             GA   COUNTY OFFICIAL

            ONE LARGE TREE DOWN ON CRYSTAL HILLS DRIVE.

&&

GRIFFITH
Special weather statement, Dec 9, 7:03 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 AM EST WED DEC 9 2009

GAZ096-107-109-091230-
703 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PULASKI...DODGE AND
BLECKLEY COUNTIES UNTIL 730 AM EST...

AT 702 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAWKINSVILLE...MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PULASKI...
DODGE AND BLECKLEY COUNTIES THROUGH 730 AM EST. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE PULASKI STATE PRISON...WALLACE...
HAWKINSVILLE...HARTFORD...OCMULGEE BANKS...MOBLEY CROSSING...PAULK...
BAILEYS PARK...COCHRAN...BAILEYS PARK...GRESSTON...RODDY...EMPIRE...
DUBOIS AND YONKERS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 12:46 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker29 min
Dec 9, 1:01 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker44 min
Dec 9, 1:18 AM ESTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield42 min
Dec 9, 1:31 AM ESTFlash Flood WarningFFCChattooga, Floyd, Walker6 hr
Dec 9, 2:12 AM ESTRiver Flood WarningFFCForsyth, Fulton41 hr
Dec 9, 2:23 AM ESTSevere Thunderstorm WarningFFCFloyd, Polk32 min
Dec 9, 2:40 AM ESTFlash Flood WarningFFCGordon, Murray, Whitfield6 hr
Dec 9, 3:48 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Dec 9, 3:53 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette22 min
Dec 9, 3:59 AM ESTRiver Flood WarningFFCDade19 hr
Dec 9, 4:03 AM ESTSevere Thunderstorm WarningFFCClayton, Henry, Newton, Rockdale, Spalding27 min
Dec 9, 4:18 AM ESTTornado WarningFFCBarrow, Oconee, Walton27 min
Dec 9, 4:28 AM ESTSevere Thunderstorm WarningFFCButts, Clarke, Jasper, Morgan, Newton, Walton28 min
Dec 9, 4:33 AM ESTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oconee, Oglethorpe43 min
Dec 9, 5:17 AM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro28 min
Dec 9, 5:44 AM ESTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes31 min
Dec 9, 5:50 AM ESTSevere Thunderstorm WarningFFCSumter, Webster25 min
Dec 9, 7:29 AM ESTRiver Flood WarningFFCChattooga32 hr
Dec 9, 7:29 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Treutlen46 min
Dec 9, 8:03 AM ESTRiver Flood WarningFFCDawson, Forsyth8 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCWhitfield62 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield69 hr
Dec 9, 10:46 AM ESTRiver Flood WarningFFCMurray, Whitfield34 hr
Dec 9, 2:10 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs18 hr
Dec 9, 3:38 PM ESTRiver Flood WarningFFCFloyd, Gordon39 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.